help????swelling and tingling hands

By denatrout1974 Latest Reply 2011-05-22 17:17:52 -0500
Started 2011-05-21 18:44:19 -0500

ive been taking metformin one pill two times a day, for about two weeks now i was 500 mg er once a day so anyways ive been taking this med now for about 4 mths ,all of a sudden my hands have been swelling up alot and my dr said it could be becouse of the meds,but it is working really good,she asked me if i anted to try something else ,but im afraid of starting all over with meds ,but not sure if i can deal with the swelling eather,my hands sell,and tingle also ,not sure what to do.can anyone help me please?

5 replies

realsis77 2011-05-22 15:12:03 -0500 Report

I would talk to my doctor and have some blood work done, if the swelling is caused from the medication I would definatly consider switching pills because things also might be happening on your INSIDE that you can't see! Swelling is not good it can also be affecting your heart so be careful and if need be SWITCH, there are many really Good medications avaiable that you WON'T have a reaction too. So please be safe and follow your doctors sugestions. Give the new medication a chance, it will be better for you. And hopefully you will have less side effects! God bless and good luck

jayabee52 2011-05-21 19:53:46 -0500 Report

I agree with Christy (Pixidust). There may be other things at work here.

Tingling may be a sign of neuropathy. and any number of conditions could cause the swelling.

pixsidust 2011-05-21 19:13:08 -0500 Report

Ask your doctor to test you for shingles, your heart etc… There are many other things that can cause that besides Diabetes. If it is the meds why not do 250mg twice a day?

Next Discussion: Sugar Free Candies?? »